MAUDE Adverse Event Report: CORDIS CORPORATION MAXI LD 7F 18X4 80CM; DILATOR, ESOPHAGEAL

CORDIS CORPORATION MAXI LD 7F 18X4 80CM; DILATOR, ESOPHAGEAL
Model Number 4171840S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the balloon of an 18mm x 40mm 80cm maxi ld percutaneous transluminal angioplasty (pta) balloon catheter ruptured during and inflation to 3 atmospheres (atm).As a result, the 8mm x 40mm 80cm maxi ld pta balloon catheter was replaced with 16mm x 4mm maxi ld balloon catheter which was used without issue to continue the procedure.There was no reported injury to the patient.This was during a procedure to treat a lesion in the iliac vein.There was no calcification or tortuosity at the target lesion, and the lesion was not a chronic total occlusion (cto).The device was stored and used per the instructions for use (ifu) and maintained negative pressure during preparation.A 50/50 contrast and saline mixture was used to prep the balloon.There was no difficulty removing the balloon hoop or protective cover during preparation.There was no difficulty experienced during insertion of the device, or while crossing the lesion.The device was not put into an acute bend during this procedure, and the device did not kink during its use.The device was able to be removed easily from the patient and remained in one piece during removal.The device will not be returned for evaluation.
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82233176 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: g3, g4, g6, h1, h2, h3, h6, and h10.Complaint conclusion: as reported, the balloon of an 18mm x 40mm 80cm maxi ld percutaneous transluminal angioplasty (pta) balloon catheter ruptured during and inflation to three atmospheres (atm).As a result, the 8mm x 40mm 80cm maxi ld pta balloon catheter was replaced with 16mm x 4mm maxi ld balloon catheter which was used without issue to continue the procedure.There was no reported injury to the patient.This was during a procedure to treat a lesion in the iliac vein.There was no calcification or tortuosity at the target lesion, and the lesion was not a chronic total occlusion (cto).The device was stored and used per the instructions for use (ifu) and maintained negative pressure during preparation.A 50/50 contrast and saline mixture was used to prep the balloon.There was no difficulty removing the balloon hoop or protective cover during preparation.There was no difficulty experienced during insertion of the device, or while crossing the lesion.The device was not put into an acute bend during this procedure, and the device did not kink during its use.The device was able to be removed easily from the patient and remained in one piece during removal.The device was not returned for analysis.A product history record (phr) review of lot 82233176 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.It is likely vessel characteristics and procedural factors may have contributed to the reported event.However, without the return of the product for analysis it is difficult to draw a clinical conclusion between the device and the event reported.According to the safety information in the instructions for use ¿note: the rated burst pressure is printed on the package label.In vitro testing has shown that with 95% confidence, 99.9% of the balloons will not burst at or below the rated pressure.Balloons should not be inflated in excess of the rated burst pressure.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Carefully advance the catheter through a sheath or through the percutaneous entry site.Note: gentle counterclockwise rotation of the balloon may ease introduction through the sheath or percutaneous entry site.Note: perform all further catheter manipulations under fluoroscopy.Carefully advance the catheter to the selected site.Caution: if strong resistance is met during advancement or withdrawal of the catheter, discontinue movement and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the entire system.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
MAXI LD 7F 18X4 80CM
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key15232632
Report Number9616099-2022-05904
Device Sequence Number4693461
Product Code KNQ
UDI-Device Identifier20705032002605
UDI-Public(01)20705032002605(17)230228(10)82233176
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K023907
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model Number4171840S
Device Catalogue Number4171840S
Device Lot Number82233176
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2022
Supplement Date Received by Manufacturer08/18/2022
Initial Report FDA Received Date08/16/2022
Supplement Report FDA Received Date08/19/2022
Date Device Manufactured09/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
16MM X 4MM MAXI LD PTA BALLOON CATHETER.
Patient Age71 YR
Patient SexFemale
Patient Weight55 KG